pins and needles ? related to Gabapentin

For all your questions and experiences of illnesses associated with FM e.g. thyroid, IBS, TMJD etc.

Moderators: perseus, *Lisa*, FluppyPuffy

pins and needles ? related to Gabapentin

Postby groovy_chick » Thu Feb 12, 2009 11:31 am

Hi,

just wondering if anyone else suffers from pins and needles in their hand/feet AND is on Gabapentin?
I had a very scary experience yesterday when I appeared to have an episode of biliary colic and was rushed into hospital in lot of pain. At the same time my hands/feet were freezing and I had lots of pins and needles spreading from my fingers to elbows and from feet to my thighs. They got so bad in my hands I couldn't feel them at all or move them and when they checked my blood pressure with that blimming cuff my hand went into spasm and I couldn't move it at all :oops: :( The nurse had to release my freezing hand from spasm.
They checked all my neuro obs and I think concluded they were fine.
So my question/hypothesis is :
1. this could have been due to the pain overtaking the body
2. rubbish circulation + pain
3. anxiety attack (but I wasn't hyperventilating at all)
4. the nurse suggested this could have been due to Gabapentin as I am on quite a high dose for the size of me (apparently)
I am waiting to hear from GP about possibly reducing my dose of gabapentin as if it's going to do that to me then I am not very keen. Having said that, I have been on it since october and it seems to be the only painkiller that provides some relief. Every time I tried reducing the dose (as they suggested at the pain clinic) I get a flare of pain.
So what do you think?
Nuts on the road! nim nim nim
groovy_chick
UKFM Member
 
Posts: 544
Joined: Thu Sep 18, 2008 10:37 am
Location: out in the sticks

Postby hitbyabus » Thu Feb 12, 2009 5:00 pm

i get bad pins and needles in my hands arms legs and feet where i just cant move them and my hands and feet are always freezing .
I am on Gabapentin but i've only been taking it for 2 weeks and i had the pins and needles and freezing for at least 4 months before.

sorry not a very helpful reply.

Emma xx
hitbyabus
UKFM Member
 
Posts: 79
Joined: Sat Jan 31, 2009 3:11 pm
Location: essex

Postby MISS BUNNYPENNY » Thu Feb 12, 2009 5:27 pm

Sorry not an expert on meds as I'm not allowed any but I do get numbness and pins and needles mainly down my right side,
Sorry to here what you went through at the hospital hope you are feeling better today
coventry brittle kid
I LIKE WALKING IN THE RAIN -NO 1 SEES YOUR TEARS
LORD=keep your arm around my shoulder and your hand over my mouth....AMEN
Sarcasm-Its beats killing people/
Just when I was getting used to yesterday,along came today.
MISS BUNNYPENNY
UKFM Regular
 
Posts: 1176
Joined: Sat May 17, 2008 5:59 pm
Location: COV next to the wheelie bin

Postby gillshutt » Thu Feb 12, 2009 6:36 pm

It's not listed as a side effect of gabapentin, that's not to say you could have come across a new one. I'm on gaba but don't get this.. it could just be down to the FM.

Gill x
User avatar
gillshutt
UKFM Regular
 
Posts: 3827
Joined: Tue Aug 28, 2007 4:49 pm
Location: south wales

Postby Corinne » Thu Feb 12, 2009 6:49 pm

I get numbnes & tingling on my little fingers & ring fingers & down that side of my hand & arm, left & right. I also occasionally get it in my big toes!
It has happened in my calfs as well, but that is less common.

I am on gabapentin as well- but I've had these symptoms since before I started on them.
As a Public Moderator of this forum my opinions/views expressed are personal and are no more valid than those of other members and not necessarily those of UKFibromyalgia.
Corinne
UKFM Member
 
Posts: 378
Joined: Fri Sep 26, 2008 10:38 pm
Location: Brighton, Sussex

Postby cat » Thu Feb 12, 2009 7:09 pm

im not on gabapentin but i do suffer badly from pins and needles and tingling things have got that bad that i was being admitted to the stroke unit of my hosp. where they ran test then sent me home they cant be sure that i wasnt having TIAs (minor strokes) as i had all the symptoms down one side of body etc... and being taken in weekly for bout 3 months that they landed up putting me on constant asprin. At the time i wasnt that aware of what was happening to me and went because gp or paramedics were telling me i was better off goin to hosp now i dont bother although i do make the gp aware that it still a big problem.
You just have to keep going the world won't stop with you
cat
UKFM Member
 
Posts: 92
Joined: Tue Apr 03, 2007 7:32 pm
Location: Midlothian

Postby princess » Thu Feb 12, 2009 7:37 pm

numbness and pain and pins and needles in legs but that is sciatica!
User avatar
princess
UKFM Regular
 
Posts: 4769
Joined: Thu Apr 10, 2008 8:27 pm
Location: scotland

Postby gillshutt » Thu Feb 12, 2009 10:18 pm

Forgot to ask or forgot if you said elsewhere groovy chick... what dose are you on?
User avatar
gillshutt
UKFM Regular
 
Posts: 3827
Joined: Tue Aug 28, 2007 4:49 pm
Location: south wales

Postby groovy_chick » Sat Feb 14, 2009 7:22 pm

Hi,

thanks for your replies.I am on 1.8g gabapentin (3x600mg) so quite a high dose. GP didn't think this could have been due to gaba as I have been on it for a while. In fact it happened again while I was at GPs as I felt very very sick what with taking all the pills and just feeling sick and having some pain after the attack, basically he said I was overbreathing and this lead to pins and needles so there you go I was hyperventilating after all :oops: how embarrassing eh?
Nuts on the road! nim nim nim
groovy_chick
UKFM Member
 
Posts: 544
Joined: Thu Sep 18, 2008 10:37 am
Location: out in the sticks

Postby hitbyabus » Sat Feb 14, 2009 7:29 pm

well at least you know what it is now. xx
hitbyabus
UKFM Member
 
Posts: 79
Joined: Sat Jan 31, 2009 3:11 pm
Location: essex

Postby wedesday mc haggis » Tue Feb 24, 2009 5:30 pm

i have had mumb finger tips, pain and needles, shiver shaking and all sorts, im told its all part of fibromyalgia, im not on any meds yet, but rheumy told me its all part and parcel of a bad flare, i get muscle twiching and spasms too , seems to worry me more than the docs, hope you reslove this soon , its not nice, its scary

T x
wedesday mc haggis
UKFM Member
 
Posts: 10
Joined: Fri Feb 20, 2009 7:10 pm

Postby samantha louise » Tue Feb 24, 2009 5:54 pm

my hands and feet are always freezing just thought i am nesh!!
samantha - louise
and my two little wiggles!
xxx

fuddle off... no,... YOU fuddle off!!
samantha louise
UKFM Regular
 
Posts: 1003
Joined: Fri Feb 06, 2009 3:41 pm
Location: yorkshire

Postby auroura » Tue Feb 24, 2009 6:36 pm

Bad tingling esp in feet/legs can be due to B12 deficiency, may be worth getting B12 and folate blood test. Sharon
Sharon

Bad is never good until worse happens
auroura
UKFM Member
 
Posts: 295
Joined: Thu Feb 12, 2009 12:20 pm

Re: pins and needles ? related to Gabapentin

Postby JoJoLee » Tue Mar 17, 2009 9:15 pm

Pins and needles isnt a main side effect of gabapentin BUT spasm/tremors or shakes are. My partner has been on it years and explained this to me. I started on it 3 days ago and have had the shakes - the pins and needles I get are common for my fm and Ive had them 2 years. I also have had blue light to A and E with stress/panic attack so my sympathies. The mix of drugs we have to take has to have some effect I believe - albeit that GPs endeavour to get it right, they cannot always predict the effect of polypharmacy on individuals. Thats my humble opinion and right now Im fighting the flaming FOG that the pregalbin - successor to gabapentin is having on me groan.
JoJoLee
UKFM Member
 
Posts: 62
Joined: Sat Feb 14, 2009 12:32 pm
Location: Blackpool


Return to Associated and Other Health Problems

Who is online

Users browsing this forum: No registered users and 7 guests